You are here:

Hair Loss/accutane and hair transplant


hello, if i could get clarification on this issue im having, it would be very helpful

i have already been on accutane many years ago on a heavy dosage and did fine. i did not have hair loss which i have heard is one of the huge side effects for some people.

i had an eyebrow transplant about two months ago and my strip incision is healed now with no open wound.

im having really bad skin problems and want to go on some more accutane and from what ive researched, doctors vaguely state that i should wait until the full sprouting of the transplants to at least 6-12 months. they dont really go into too much detail except because it will inhibit healing but since my donor area is already healed, what other issue might i be looking at? less grafts? hair not sprouting properly? more time taken for hair to come out but still same quality? etc.

my skin is really bad and i want to control my acne asap but if the accutane is going to reduce my graft survival rate then ill be okay with waiting until all the hairs have sprouted. if its just a matter of the grafted hairs taking longer to sprout, but still ultimately all coming forth in survival in the amount that was expected if i were to not take accutane, then thats a different story.

if the normally high dose of accutane is not appropriate, would it be much less riskier if i did a really really low dose accutane at the moment to at least keep my skin from worsening until all my grafts have sprouted, then turn up the notch once im in the safety zone?

thanks for any informed clarifications.

Accutane inhibits the healing process. When I go to meetings some of the doctors say no surgery for one year after you take accutane because it interferes with the healing process. If you have had surgery there is some debate as the doctors at the meetings say wait 6-12 months or the skin will not heal correctly. It does not make that much difference between high and low dose accutane as both inhibit the healing process to some degree.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


Michael S. Fisher, <B>Ph.D., M.D.</B>


published over 50 articles on the subject.

©2016 All rights reserved.